Alert archive / Indiana / Small Craft Advisories in 2015
Small Craft Advisory 7, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 26, 2015, 3:38 PM EDT. It took effect at Mar 27, 2015, 4:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2015, 3:38 PM EDT (19:38 UTC)
- In effect from
- Mar 27, 2015, 4:00 AM EDT
- Expired
- Mar 28, 2015, 4:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
139 WHUS73 KIWX 261938 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 338 PM EDT THU MAR 26 2015 LMZ043-046-270345- /O.NEW.KIWX.SC.Y.0007.150327T0800Z-150328T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 338 PM EDT THU MAR 26 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 PM EDT FRIDAY. * WINDS...NORTH 15 TO 20 KNOTS WITH FREQUENT GUSTS TO NEAR 25 KNOTS. * WAVES...1 TO 3 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
229 WHUS73 KIWX 270325 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1125 PM EDT THU MAR 26 2015 LMZ043-046-271130- /O.EXT.KIWX.SC.Y.0007.150327T0800Z-150328T0800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1125 PM EDT THU MAR 26 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM FRIDAY TO 4 AM EDT SATURDAY... * WINDS...NORTH 10 TO 20 KNOTS. FREQUENT GUSTS TO 25 KNOTS ON FRIDAY. * WAVES...3 TO 5 FEET BUILDING TO 4 TO 8 FEET FRIDAY...IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
712 WHUS73 KIWX 270908 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 508 AM EDT FRI MAR 27 2015 LMZ043-046-271715- /O.CON.KIWX.SC.Y.0007.000000T0000Z-150328T0800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 508 AM EDT FRI MAR 27 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... * WINDS...NORTH 15 TO 25 KNOTS TODAY...DIMINISHING TO 5 TO 15 KNOTS TONIGHT. * WAVES...BUILDING TO 5 TO 8 FEET BY THIS AFTERNOON...THEN SUBSIDING LATE TONIGHT. WAVES HEIGHTS ARE FOR ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
481 WHUS73 KIWX 271525 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1125 AM EDT FRI MAR 27 2015 LMZ043-046-272330- /O.CON.KIWX.SC.Y.0007.000000T0000Z-150328T0800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1125 AM EDT FRI MAR 27 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... * WINDS...NORTH 15 TO 25 KNOTS TODAY...DIMINISHING TO 5 TO 15 KNOTS TONIGHT. * WAVES...5 TO 8 FEET THIS AFTERNOON...THEN SUBSIDING LATE TONIGHT. WAVES HEIGHTS ARE FOR ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
305 WHUS73 KIWX 271953 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 353 PM EDT FRI MAR 27 2015 LMZ043-046-280400- /O.CON.KIWX.SC.Y.0007.000000T0000Z-150328T0800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 353 PM EDT FRI MAR 27 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... * WINDS...NORTH 15 TO 25 KNOTS TODAY...DIMINISHING TO 5 TO 15 KNOTS TONIGHT. * WAVES...4 TO 7 FEET...SLOWLY SUBSIDING TONIGHT. WAVES HEIGHTS ARE FOR ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
910 WHUS73 KIWX 280245 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1045 PM EDT FRI MAR 27 2015 LMZ043-046-280800- /O.CON.KIWX.SC.Y.0007.000000T0000Z-150328T0800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1045 PM EDT FRI MAR 27 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... * WINDS...NORTHEAST 5 TO 15 KNOTS. * WAVES...4 TO 7 FEET...SUBSIDING LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 26, 3:12 PM EDT, 26 minutes earlier.
Area forecast discussion, Mar 26, 3:12 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
312 PM EDT THU MAR 26 2015
.SYNOPSIS...
ISSUED AT 303 PM EDT THU MAR 26 2015
MAINLY DRY AND UNSEASONABLE COOL WEATHER IS EXPECTED LATE TONIGHT
THROUGH SATURDAY NIGHT AS CANADIAN HIGH PRESSURE BUILDS INTO THE
REGION. LOWS TONIGHT WILL DROP INTO THE LOW TO MID 20S AND ONLY
RECOVER INTO THE UPPER 20S TO MID 30S ON FRIDAY.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 303 PM EDT THU MAR 26 2015
FEW SPRINKLES IS ALL THAT IS LEFT IN THE FAR SE AS SYSTEM BEGINS TO
PULL AWAY FROM THE REGION. BREAKS IN THE CLOUDS HAVE ALLOWED TEMPS
TO WARM BACK INTO THE LOWER 40S IN SOME AREAS WITH COLDEST AIR STILL
RESIDING NORTHWEST OF THE REGION. ENJOY IT WHILE IT LASTS AS TEMPS
WILL BEGIN TO FALL TO WELL BELOW NORMAL LEVELS FOR THE NEXT COUPLE
OF DAYS AS 850 MB TEMPS PLUMMET TO -12 TO -14 C ACROSS THE AREA BY
FRIDAY AFTERNOON. HAVE LEFT MENTION OF LAKE EFFECT FLURRIES DOWNWIND
OF LK MI AS MID TEEN DELTA T'S AND LIMITED MSTR BRINGS AT LEAST SOME
POTENTIAL FOR SOME SNOWFLAKES. CLOUD COVER WILL BE A BIGGER ISSUE AS
THE COLD AIR POURS IN AND BRINGS A MISERABLE END TO THE WORK WEEK.
COMBINATION OF PARTLY TO MOSTLY CLOUDY SKIES AND ABOVE NOTED COLD
LOW LEVEL TEMPS WILL YIELD HIGHS THAT STRUGGLE TO REACH FREEZING IN
MANY AREAS. IF MORE IN THE WAY OF SUN CAN BE REALIZED IN THE
AFTERNOON...LATE MARCH SUN ANGLE MAY BE ABLE TO SQUEEZE OUT AN EXTRA
FEW DEGREES BUT HOPE RATHER BLEAK AT THIS TIME. NAM GUIDANCE COLDEST
WITH HIGHS IN NW AREAS NOT EVEN GETTING OUT OF THE 20S. RECORD DATA
IS BELOW...WHICH AT THIS POINT SHOULD REMAIN INTACT.
SBN FWA
RECORD COLD HIGH TEMPERATURE (27TH) 25 IN 1955 26 IN 1904
RECORD LOW TEMPERATURE (28TH AM) -9 IN 1934 10 IN 1955
&&
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 303 PM EDT THU MAR 26 2015
TEMPS AVERAGING 15-20F BELOW NORMAL FOR LATE MARCH STANDARDS FRIDAY
NIGHT INTO SATURDAY WILL MODERATE CLOSER TO NORMAL BY THE MIDDLE OF
NEXT WEEK AS THE FLOW ALOFT FLATTENS. MID LEVEL IMPULSES EMBEDDED
IN THIS FLOW WILL BRING SEVERAL CHANCES FOR LIGHT PRECIPITATION
THIS PERIOD. FIRST WAVE OF NE PACIFIC ORIGINS IS MODELED TO CREST
MEAN WESTERN RIDGE AND AMPLIFY SE THROUGH THE GREAT LAKES LATER
SUNDAY-SUNDAY EVENING. A PERIOD OF PCPN APPEARS LIKELY WITH THIS
FEATURE GIVEN DECENT HEIGHT FALLS AND AT LEAST SUFFICIENT MOISTURE
WITHIN LOW LEVEL THETA-E RIDGE/LLJ. HOWEVER SIG TIMING DIFFERENCES
IN GUIDANCE PRECLUDES ANYTHING HIGHER THAN LOW-MID CHC POPS ATTM.
PTYPE ALSO REMAINS UNCERTAIN AND LIKELY DEPENDENT ON DIURNAL
TIMING. NEXT CLIPPER-LIKE SYSTEM AROUND MONDAY NIGHT-EARLY
TUESDAY WILL BE MORE COMPACT AND TAKE A MORE NORTHERLY TRACK
THROUGH THE CENTRAL LAKES PER LAST SEVERAL MODEL CYCLES. THIS
SHOULD ALLOW WARMER AIR TO SNEAK NORTH INTO THE AREA FOR A
TIME...WITH ONLY SLIGHT CHC POPS WARRANTED FOR WAA PCPN MONDAY
NIGHT GIVEN LIMITED MOISTURE.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 700 AM EDT THU MAR 26 2015
SFC LOW CONTS NEWD TRACK THROUGH MIDDLE OHIO VALLEY THIS AM.
BRIEF/TRANSIENT PTYPE MIX WITH RASN AS BACK EDGE BEGINS TO RAPIDLY
PULL EWD NEXT FEW HOURS. UNDERCUT OF DRIER SFC DPS SHOULD AFFORD
IMPROVING CONDITONS...ABOVE FUELING/ALT REQUIREMENTS AT KFWA
AROUND/SHORTLY AFTER 14 UTC.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...STEINWEDEL
SHORT TERM...FISHER
LONG TERM...STEINWEDEL
AVIATION...MURPHY
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Mar 26, 5:45 AM EDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 545 AM EDT THU MAR 26 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-271030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 545 AM EDT THU MAR 26 2015 /445 AM CDT THU MAR 26 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-271030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 545 AM EDT THU MAR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FRIDAY THROUGH LATE FRIDAY NIGHT...AND POSSIBLY AGAIN EARLY NEXT WEEK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Small Craft Advisories in Indiana, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.